Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 266, NWS Shreveport, LA

September 23, 2006Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2006, 5:43 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 5:43 PM CDT (22:43 UTC)
Expired
Sep 23, 2006, 6:30 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Natchitoches Parish, LA, Sabine Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 5:43 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 23, 5:43 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT SAT SEP 23 2006

.UPDATE...
WILL SEND UPDATE AND REMOVE PORTIONS OF NE TX AND SW AR FROM SVR
WATCH #799. FRONT AS OF 22Z WAS LOCATED ROUGHLY ALONG A LINE FROM
TYR TO TXK WITH DRIER AIR LAGGING THE FRONT BY SOME 50 MILES OR
SO. BEST CONVECTION REMAINS ALONG OLD GRAVITY WAVE ACROSS THE
LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO
WEST CENTRAL LOUISIANA BUT THE INTENSITY OF THIS CONVECTION SHOULD
WEAKEN THE NEXT FEW HOURS AS THIS REGION IS FURTHEST CUTOFF FROM
BEST DEEP LAYER SHEAR TO THE NORTHWEST. NEW CONVECTION IS TRYING
TO REDEVELOP ALONG THE FRONTAL BOUNDARY FROM HENDERSON AND GGG
ONTO JUST SOUTHEAST OF TXK. HOPEFULLY THIS WILL HOLD TOGETHER
TO GIVE US SOME MEASURABLE RAINFALL. HAVE ALSO LOWERED POPS
ACROSS OUR NORTHWEST ZONES ALONG AND WEST OF THE COLD FRONT.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/44
Hazardous weather outlook, Sep 23, 12:04 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SAT SEP 23 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING
EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH
CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL
STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS
INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE
REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE
AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN
TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO
PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY
RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF
EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL
BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A
MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY.
SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY
RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING
WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

14

In the hours before

Local storm report, Sep 23, 3:53 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             6 S HOPE                33.58N 93.59W
09/23/2006  M0.88 INCH       HEMPSTEAD          AR   LAW ENFORCEMENT

            OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29

&&

PO

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:06 PM CDTSevere Thunderstorm WarningSHVRed River24 min
Sep 23, 2:24 PM CDTSevere Thunderstorm WarningSHVBowie51 min
Sep 23, 6:19 PM CDTSevere Thunderstorm WarningSHVHarrison26 min
Sep 23, 4:58 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn47 min
Sep 23, 1:30 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier45 min
Sep 23, 2:54 PM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Nevada51 min
Sep 23, 3:07 PM CDTSevere Thunderstorm WarningSHVLafayette23 min
Sep 23, 3:26 PM CDTSevere Thunderstorm WarningSHVColumbia, Nevada49 min
Sep 23, 3:33 PM CDTSevere Thunderstorm WarningSHVLafayette27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.